Alert archive / Pennsylvania / Areal Flood Warnings in 2018
Areal Flood Warning 44, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 27, 2018, 7:49 PM EDT for Berks County, Pennsylvania. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2018, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 27, 2018, 11:33 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 127 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 958 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
798 WGUS41 KPHI 272349 FLWPHI BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Mount Holly NJ 749 PM EDT FRI JUL 27 2018 PAC011-280345- /O.NEW.KPHI.FA.W.0044.180727T2349Z-180728T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Berks PA- 749 PM EDT FRI JUL 27 2018 The National Weather Service in Mount Holly NJ has issued a * Flood Warning for... East central Berks County in eastern Pennsylvania... * Until 1145 PM EDT. * At 748 PM EDT, local law enforcement reported that flooding is ongoing in Topton. Up to three inches of rain have already fallen. * Some locations that could experience flooding include... Kutztown, Topton and Lyons. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around...don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Please report flooding to your local law enforcement agency when you can do so safely. A Flood Warning means that flooding is imminent or occurring. All interested parties should take necessary precautions immediately. && LAT...LON 4049 7583 4056 7570 4049 7560 4042 7570 $$ Meola
1 follow-up statement
956 WGUS81 KPHI 280333 FLSPHI Flood Statement National Weather Service Mount Holly NJ 1133 PM EDT FRI JUL 27 2018 PAC011-280342- /O.CAN.KPHI.FA.W.0044.000000T0000Z-180728T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Berks PA- 1133 PM EDT FRI JUL 27 2018 ...THE FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL BERKS COUNTY... Flood waters have receded, and are no longer expected to pose a threat to life or property. LAT...LON 4049 7583 4056 7570 4049 7560 4042 7570 $$ Gorse
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 27, 7:17 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 27, 7:17 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
717 PM EDT Fri Jul 27 2018
.SYNOPSIS...
A cold front moves across our region tonight, then it slows just
offshore Saturday into Sunday. High pressure builds in for Sunday
before weakening northward on Monday. A warm front lifts northward
across our area during Tuesday, then a cold front arrives Wednesday
night into Thursday.
&&
.NEAR TERM /THROUGH SATURDAY/...
7 PM update...severe threat appears to be diminishing across NE
PA, so Carbon and Monroe counties have been removed from the
severe thunderstorm watch.
545 PM update...Flash Flood Watch was expanded eastward to
include the Delaware Valley and I-95 corridor in N DE, SE PA,
SW/C/NW NJ. It may be a little late in the event to expand the
watch with two Flash Flood Warnings already issued in this
expanded watch area, but with additional convection organizing
to our southwest over S/C PA and C MD (with this next round
looking to be even greater in coverage than the preceding one
this afternoon), the threat of flash flooding will persist
through the evening for a large part of the forecast area. The
severe risk will continue through at least sunset although it
looks like we will eventually transition toward more of a flood
risk vs severe this evening.
Previous Discussion...
Cold front continues to work its way slowly through the western
Pennsylvania. Expect to have rounds of thunderstorms until the
front arrives very late tonight. The severe wind and hail threat
should continue through this time, although we will likely see
it diminish slightly through the late evening. The other major
hazard has been heavy rain leading to flooding. The combination
of very heavy rain and training cells increases the flash flood
threat, especially across areas that received heavy rain in the
Saturday through Wednesday period.
Once the front reaches the shore late tonight, could see some
patchy fog develop, especially in areas that receive heavy rain
this afternoon and evening.
&&
.SHORT TERM / SATURDAY THROUGH 6 AM SATURDAY/...
A surface high will start to build east towards our region. As a
result, expect mostly dry conditions except near the shore where
the front may stall. Temperatures behind the front won't be
significantly lower than today, with highs mostly in the mid to
upper 80s across the region, with the exception of the
&&
.LONG TERM /SATURDAY THROUGH FRIDAY/...
Due to ongoing weather, few changes made to the extended
periods.
Summary...Turning noticeably less humid during the second half of
the weekend for much of the region, then the humidity and moisture
increases once again during next week as does the potential for some
locally heavy rain/flooding.
Synoptic Overview...A closed low across eastern Canada Saturday is
forecast to open up as it slides eastward into early next week.
Meanwhile, the flow sharpens again and the tailend of the trough
looks to close off near the Mid-Mississippi Valley during early next
week. As this occurs, a strengthening ridge is positioned off the
East Coast and the flow between these two systems will direct
tropical moisture northward. The western Atlantic ridge may be tough
to dislodge, therefore the trough from the west and an associated
surface cold front may be slow to arrive into our area during the
second half of next week. Given the flow aloft that is forecast,
locally heavy rain and flood threat will return during next week as
the precipitable water values reach or exceed 2 inches.
For Sunday...As a closed low shifts east-northeast across
eastern Canada it is forecast to gradually open up. The southern
extent of the trough therefore weakens or lifts out with time
across the Northeast. An associated surface cold front is
forecast to be shifting just off the Mid-Atlantic coast during
Saturday, however this may tend to stall near the coast or even
dissipate with time. There does look to be a window of
opportunity through about early Saturday afternoon, across the
eastern and southern areas especially, where a few showers or a
thunderstorm may occur before much drier air arrives. The
forecast soundings overall indicate quite a bit of drying occurs
Saturday afternoon above the mixed boundary layer, and this
would tend to erode the instability. Surface high pressure
builds in during Sunday and a much less humid airmass is
anticipated for much of our region. The flow will be lighter
especially on Sunday, therefore an afternoon sea/bay breeze
should develop.
For Monday and Tuesday...This time frame looks to become a little
more uncertain as the flow aloft starts to sharpen. A trough should
close off near the Mid-Mississippi Valley with time while a ridge
strengthens in the western Atlantic. This turns the flow more
southwesterly and the start of moisture advection gets underway.
There looks to be a surge in the moisture/theta-e advection Monday
night and Tuesday and this should be when a surface warm front lifts
northward well in advance of surface low pressure eventually
tracking up the Ohio Valley. The forecast challenge is how much
convection accompanies the moisture surge and surface warm front. It
appears that convective chances on Monday are greatest to our west,
however some showers and storms cannot be ruled out in our area
especially across the western and southern areas.
There looks to be a better chance on Tuesday with the advancement of
the warm front. Given the western Atlantic ridge building some
though, the highest chances for convection looks to be inland from
the coastal areas. Given the precipitable water values increasing to
around 2 inches through the time frame, convection will be capable
of producing locally heavy rain and this could lead to some
flooding. The flood threat will depend on the extent of the
convection since the recent heaviest rainfall occurred just to our
west.
For Wednesday and Thursday...A convectively active time frame is
quite the possibility. The guidance shows the western Atlantic ridge
holding firm and potentially even shifting westward some, while a
trough from the Great Lakes southwestward gradually shifts eastward.
Since the ridge farther east looks to hold, this trough may be
slowed as it tracks eastward along with an associated surface cold
front. This places our area in southwesterly flow along with a
continued high moisture content airmass. Looks like convection would
be mostly diurnally driven except when the cold front gets closer.
The steering flow may be such to support some training or
backbuilding convection, and therefore some rounds of locally heavy
rain is quite possible along with at least a local flood threat.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
This afternoon and tonight ...MVFR/IFR in thunderstorms. Heavy
rain and gusty winds possible. Patchy fog with reduced
visibility possible after 06Z Saturday. Low confidence in the
timing of storms and if fog will affect any TAF sites.
Tomorrow...Mostly VFR conditions. Westerly winds 5 to 10 KT. Sea
breeze possible.
Outlook...
Saturday night and Sunday...VFR overall. Westerly winds 5-10
knots, becoming light and variable each night at most terminals.
A sea/bay breeze should develop during each afternoon with a
wind shift to the south-southeast, mainly at ACY and ILG and
especially Sunday afternoon. A few lingering showers or
thunderstorms possible through about early Saturday afternoon,
mainly south and east of PHL.
Monday through Wednesday...Mainly VFR. Some showers and
thunderstorms are possible especially during Tuesday. South to
southeast winds 10 knots or less during the day, then light and
variable each night at many terminals.
&&
.MARINE...
Although widespread conditions will be below SCA criteria,
showers and thunderstorms through late tonight will move across
the waters resulting in strong and gusty thunderstorm winds,
dangerous lightning strikes, and visibility reductions in heavy
rain. Please stay advised for any statements that may be
issued.
Outlook...
Saturday and Sunday...The conditions are expected to be below Small
Craft Advisory criteria. A sea/bay breeze especially Sunday
afternoon may result in some enhancement to the winds particularly
nearshore.
Monday through Wednesday...The conditions are expected to be
below Small Craft Advisory criteria. Winds may start variable
Monday before settling more from the south-southeast, then some
increase in the southerly winds is expected Tuesday.
Rip Currents...
After talking with local beach patrols, have upgraded the risk
of dangerous rip currents to high along the NJ shore through at
least this evening. For the Delaware Beaches, the risk remains
moderate through at least this evening.
For tomorrow, conditions may improve, though a moderate risk of
rip currents is possible.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch until 1 AM EDT Saturday for PAZ070-071-104-
106.
Flash Flood Watch until 11 PM EDT this evening for PAZ054-055-
060>062-101>103-105.
NJ...Flash Flood Watch until 1 AM EDT Saturday for NJZ001-007>010-
012-013-015>019-021.
High Rip Current Risk until 11 PM EDT this evening for NJZ014-
024>026.
DE...Flash Flood Watch until 1 AM EDT Saturday for DEZ001-002.
MD...Flash Flood Watch until 11 PM EDT this evening for MDZ008-012-
015-019-020.
MARINE...None.
&&
Synopsis...Gorse
Near Term...Johnson/Klein
Short Term...Johnson
Long Term...Gorse/Johnson
Aviation...Gorse/Johnson
Marine...Gorse/JohnsonHazardous weather outlook, Jul 27, 7:12 PM EDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 712 PM EDT Fri Jul 27 2018 MDZ008-012-015-019-020-PAZ060>062-101>103-105-282315- Cecil-Kent MD-Queen Annes-Talbot-Caroline-Berks-Lehigh-Northampton- Western Chester-Eastern Chester-Western Montgomery-Upper Bucks- 712 PM EDT Fri Jul 27 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Maryland, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours later Monday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001-002-NJZ001-007>010-012-013-015>019-021-PAZ070-071-104-106- 282315- New Castle-Kent-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Cumberland-Delaware-Philadelphia- Eastern Montgomery-Lower Bucks- 712 PM EDT Fri Jul 27 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM EDT SATURDAY... ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Delaware, northern Delaware, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours later Monday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ003-NJZ020-022-023-027-282315- Inland Sussex-Ocean-Atlantic-Cape May-Southeastern Burlington- 712 PM EDT Fri Jul 27 2018 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms could produce heavy rain leading to localized flooding, especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours later Monday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. PAZ054-055-282315- Carbon-Monroe- 712 PM EDT Fri Jul 27 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours later Monday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ014-024>026-282315- Eastern Monmouth-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- 712 PM EDT Fri Jul 27 2018 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. Severe Thunderstorm Watch. There is a moderate risk for the development of dangerous rip currents through at least this evening. Showers and thunderstorms could produce heavy rain leading to localized flooding, especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours Tuesday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-282315- Delaware Beaches- 712 PM EDT Fri Jul 27 2018 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a moderate risk for the development of dangerous rip currents through at least this evening. Showers and thunderstorms could produce heavy rain leading to localized flooding, especially in poor drainage areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Downpours Tuesday through Thursday could be heavy enough to produce local flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ450>455-282315- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 712 PM EDT Fri Jul 27 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Thunderstorms this evening could produce wind gusts in excess of 34 KT. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-282315- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 712 PM EDT Fri Jul 27 2018 ...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 27, 6:53 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
653 PM EDT FRI JUL 27 2018
DEZ001-002-MDZ008-012-PAZ102-272345-
Kent-New Castle-Cecil-Kent-Eastern Chester-
653 PM EDT FRI JUL 27 2018
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NEW CASTLE...
NORTHWESTERN KENT...NORTHEASTERN KENT...EASTERN CECIL AND SOUTH
CENTRAL CHESTER COUNTIES...
At 653 PM EDT, a cluster of strong thunderstorms was over Mount
Pleasant, or near Elkton, moving east at 55 mph.
Winds up to 50 mph and half inch hail are possible with this storm.
Locations impacted include...
Wilmington, Newark, Middletown, Elkton, Smyrna, Carneys Point,
Elsmere, New Castle, Penns Grove, Clayton, Delaware City, Newport,
Cecilton, Arden, Stanton, Glasgow, Talleyville, Bohemias Mills,
Delaney Corner and Saint Georges.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Mount Holly NJ.
LAT...LON 3981 7590 3982 7544 3979 7542 3972 7548
3972 7552 3965 7559 3961 7556 3963 7558
3964 7560 3960 7561 3958 7556 3958 7557
3944 7558 3941 7554 3933 7550 3934 7549
3931 7543 3925 7541 3931 7596
TIME...MOT...LOC 2253Z 249DEG 49KT 3954 7574
TCDLocal storm report, Jul 27, 7:20 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
720 PM EDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD WERNERSVILLE 40.33N 76.08W
07/27/2018 BERKS PA TRAINED SPOTTER
MINOR ROAD AND STREAM FLOODING. 1.25 INCHES OF RAIN
OVER THE PAST HOUR.
&&
EVENT NUMBER PHI1801138
DAVISLocal storm report, Jul 27, 7:26 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 PM EDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLOOD HIGH BRIDGE 40.67N 74.90W
07/27/2018 HUNTERDON NJ EMERGENCY MNGR
STREET FLOODING REPORTED IN HIGH BRIDGE
&&
EVENT NUMBER PHI1801139
SFJSpecial weather statement, Jul 27, 7:46 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
746 PM EDT FRI JUL 27 2018
PAZ060-061-070-101>105-280030-
Upper Bucks-Lehigh-Eastern Montgomery-Western
Montgomery-Delaware-Western Chester-Eastern Chester-Berks-
746 PM EDT FRI JUL 27 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL BERKS...
MONTGOMERY...SOUTHEASTERN LEHIGH...NORTHWESTERN BUCKS...NORTHEASTERN
CHESTER AND NORTHERN DELAWARE COUNTIES...
At 746 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bally to Chester Springs. Movement
was east at 30 mph.
Winds up to 50 mph and pea size hail are possible with these storms.
Locations impacted include...
Norristown, Pottstown, Phoenixville, Lansdale, West Norriton, East
Norriton, Emmaus, Quakertown, Perkasie, Downingtown, Conshohocken,
Souderton, Bedminster, Ambler, Collegeville, Royersford, Chalfont,
Trappe, Hatfield and East Greenville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4051 7564 4055 7535 4054 7533 4055 7531
4057 7514 4032 7517 4026 7521 4024 7518
4008 7520 4009 7522 4005 7526 4004 7524
3999 7570
TIME...MOT...LOC 2346Z 254DEG 26KT 4046 7559 4008 7563
CMSLocal storm report, Jul 27, 7:49 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
749 PM EDT FRI JUL 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD TOPTON 40.50N 75.70W
07/27/2018 BERKS PA 911 CALL CENTER
STATE STREET CLOSED DUE TO FLOODING. TIME ESTIMATED.
&&
EVENT NUMBER PHI1801140
SFJSpecial weather statement, Jul 27, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
749 PM EDT FRI JUL 27 2018
PAZ060-061-280030-
Lehigh-Berks-
749 PM EDT FRI JUL 27 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BERKS AND NORTHWESTERN
LEHIGH COUNTIES...
At 749 PM EDT, a strong thunderstorm was located near Strausstown, or
near Schuylkill Haven, moving east at 30 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Kutztown, Hamburg, Fleetwood, Womelsdorf, Leesport, Shoemakersville,
Bernville, Lyons, Strausstown, Lenhartsville, Fairview Hgts,
Wanamakers, New Tripoli and Centerport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
A severe thunderstorm watch remains in effect until 1000 PM EDT for
eastern Pennsylvania.
LAT...LON 4052 7628 4054 7617 4058 7605 4057 7602
4063 7600 4065 7598 4075 7571 4043 7576
4036 7624 4042 7632
TIME...MOT...LOC 2349Z 254DEG 26KT 4056 7613
CMSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 9:50 AM EDT | Flash Flood Watch | PHI | Berks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more | 13 hr |
| Jul 27, 12:17 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 2 hr |
| Jul 27, 12:35 PM EDT | Flash Flood Warning | PHI | Monroe | 63 min |
| Jul 27, 1:02 PM EDT | Areal Flood Advisory | PHI | Berks | 3 hr |
| Jul 27, 1:08 PM EDT | Special Weather Statement | PHI | Bucks, Montgomery | 37 min |
| Jul 27, 1:19 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery | 4 hr |
| Jul 27, 1:42 PM EDT | Special Weather Statement | PHI | Montgomery | 48 min |
| Jul 27, 3:11 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 49 min |
| Jul 27, 3:47 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh | 4 hr |
| Jul 27, 3:54 PM EDT | Flash Flood Warning | PHI | Berks | 4 hr |
| Jul 27, 4:27 PM EDT | Special Weather Statement | PHI | Philadelphia | 33 min |
| Jul 27, 4:33 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 27 min |
| Jul 27, 4:43 PM EDT | Areal Flood Advisory | PHI | Bucks, Montgomery, Philadelphia | 5 hr |
| Jul 27, 4:44 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 7 hr |
| Jul 27, 5:00 PM EDT | Flash Flood Warning | PHI | Monroe | 3 hr |
| Jul 27, 5:13 PM EDT | Special Weather Statement | PHI | Monroe | 47 min |
| Jul 27, 5:27 PM EDT | Areal Flood Advisory | PHI | Berks, Carbon, Lehigh, Northampton | 4 hr |
| Jul 27, 5:43 PM EDT | Special Weather Statement | PHI | Lehigh | 47 min |
| Jul 27, 6:03 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 42 min |
| Jul 27, 6:06 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| Jul 27, 6:36 PM EDT | Special Weather Statement | PHI | Berks | 39 min |
| Jul 27, 6:40 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 50 min |
| Jul 27, 7:03 PM EDT | Flash Flood Warning | PHI | Berks | 3 hr |
| Jul 27, 7:09 PM EDT | Severe Thunderstorm Warning | PHI | Chester | 51 min |
| Jul 27, 7:37 PM EDT | Areal Flood Advisory | PHI | Berks, Bucks, Chester, Delaware, Lehigh, Montgomery | 116 min |
| Jul 27, 7:46 PM EDT | Special Weather Statement | PHI | Montgomery | 44 min |
| Jul 27, 7:49 PM EDT | Special Weather Statement | PHI | Berks | 41 min |
| Jul 27, 7:53 PM EDT | Areal Flood Advisory | PHI | Berks, Lehigh, Montgomery | 110 min |
| Jul 27, 7:55 PM EDT | Areal Flood Advisory | PHI | Bucks, Lehigh, Montgomery, Northampton | 108 min |
Nearby
Areal Flood Warnings in Pennsylvania, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.